Preprint 2002-051

An Antidiffusive Entropy Scheme for Monotone Scalar Conservation Laws

F. Bouchut

Abstract: In a recent work J. Sci. Comput. 16 (2001), 479-524, B. Despr\'es and F. Lagouti\`ere introduced a new approach to derive numerical schemes for hyperbolic conservation laws. Its most important feature is the ability to perform an exact resolution for a single traveling discontinuity. However their scheme is not entropy satisfying and can keep nonentropic discontinuities. The purpose of our work is, starting from the previous one, to introduce a new class of schemes for monotone scalar conservation laws, that satisfy an entropy inequality, while still resolving exactly the single traveling shocks or contact discontinuities. We show that it is then possible to have an excellent resolution of rarefaction waves, and also to avoid the undesirable staircase effect. In practice, our numerical experiments show second-order accuracy.

Available as PostScript (432 Kbytes) or gzipped PostScript (128 Kbytes; uncompress using gunzip).
F. Bouchut, <>
Publishing information:
Submitted by:
<> December 9 2002.

[ 1996 | 1997 | 1998 | 1999 | 2000 | 2001 | 2002 | All Preprints | Preprint Server Homepage ]
© The copyright for the following documents lies with the authors. Copies of these documents made by electronic or mechanical means including information storage and retrieval systems, may only be employed for personal use.

Conservation Laws Preprint Server <>
Last modified: Tue Dec 10 09:46:47 MET 2002